MAUDE Adverse Event Report: BIOMET MICROFIXATION 90° CONTRA ANGLE DRIVER; SCREWDRIVER

BIOMET MICROFIXATION 90° CONTRA ANGLE DRIVER; SCREWDRIVER
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical products: biomet microfixation traumaone system contra angle cross-drive blade, catalog #: sp-2379, lot #: ni, therapy date: (b)(6) 2019.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported two drivers are stripped.This was discovered during a revision procedure.The surgeon wanted to use the right angle drivers because he did not want to open incision more.The procedure was completed by using forceps reaching under the skin and holding a different blade.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.The drivers showed signs of use with some minor discoloration on the bodies and the knobs.Both drivers were functionally tested by rotating the knobs clockwise and counterclockwise.Both spun freely in each direction.Functional testing was then done by inserting a contra angle blade into the head of the driver and attempting to insert a screw into a block of white oak wood.Neither driver was able to turn the screw, therefore the complaint is confirmed.The first driver was disassembled and it was found that the pin that connects the brass shaft to the gear inside the head assembly had sheared.The second driver could not be disassembled for further inspection.Dhr was reviewed and no discrepancies were found.Investigation results concluded that the reported event was due to excessive force being applied, beyond what the instruments were designed to encounter.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
90° CONTRA ANGLE DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8416124
Report Number0001032347-2019-00165
Device Sequence Number19211433
Product Code HRS
UDI-Device Identifier00841036123130
UDI-Public00841036123130
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-1189
Device Lot Number417430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1